# SDR CA110530011

- Difficulty date: May 24, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Pilats PC1247
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 8000 · Engine Starting System
- Part: Timer
- Condition: Failed
- Location: Starter
- Part time: 516 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: H, G
- Precautionary procedure: A

## Discrepancy

CAPTAIN STARTED ACFT UNEVENTFULLY,   DURING TAXI AND BACKTRACK CHECKS WERE DONE AND PUSHER WAS CLEARED LEAVING CREW WITH A BLANK CAWS PANEL (SERIES 47). RIGHT AFTER TAKE-OFF, F/O ATTEMPTED TO SELECT GEAR UP AND COULD NOT BECAUSE THE SOLENOID WAS ACROSS THE GEAR HANDLE. CAPTAIN THEN HAD HIS EFIS SCREENS GO BLANK. CAPTAIN TOLD F/O THEY WERE DOING A VISUAL CIRCUIT AND LANDING. F/O SCREENS WENT BLANK AND THEY NOTICED THE CAWS PANEL INDICATED GEN1 OFF, NON-ESSENTIAL BUSS. BY THE TIME THEY COMPLETED THEIR CIRCUIT THEY HAD LOST THE RADIOS, SCREENS AND EVERYTHING ELSE WAS GOING DIM. ACFT LANDED SAFELY. IT WAS FOUND THAT THE STARTER RELAY HAD ENGAGED AS SOON AS THEY TOOK OFF (GUSTY, TURBULENT DAY) AND DRAINED THEIR BATTERY ALMOST IMMEDIATELY. UPON INSP BY MX, IT WAS FOUND THAT THE AUTO START SYS (STARTER TIMER) HAD FAILED AND POWERED THE STARTER RELAY IN FLIGHT. THIS DISENGAGED GEN 1 THUS RUNNING OFF BATTERY POWER ONLY. AUTO START IS AN INTERNAL PART OF THE EIS SCREEN ON THE PC-12/47. EIS SCREEN REPLACED AND STARTER SOLENOID REPLACED. NO FURTHER FAULTS.
